zbMATH — the first resource for mathematics

Free choosability of outerplanar graphs. (English) Zbl 1339.05065
Summary: A graph \(G\) is free \((a,b)\)-choosable if for any vertex \(v\) with \(b\) colors assigned and for any list of colors of size \(a\) associated with each vertex \(u\neq v\), the coloring can be completed by choosing for \(u\) a subset of \(b\) colors such that adjacent vertices are colored with disjoint color sets. In this note, a necessary and sufficient condition for a cycle to be free \((a,b)\)-choosable is given. As a corollary, we obtain almost optimal results about the free \((a,b)\)-choosability of outerplanar graphs.
05C10 Planar graphs; geometric and topological aspects of graph theory
05C15 Coloring of graphs and hypergraphs
05C38 Paths and cycles
Full Text: DOI
[1] Alon, N; Tuza, Zs; Voigt, M, Choosability and fractional chromatic number, Discret. Math., 165, 31-38, (1997) · Zbl 0877.05020
[2] Aubry, Y; Godin, J-C; Togni, O, Every triangle-free induced subgraph of the triangular lattice is \((5m,2m)\)-choosable, Discret. Appl. Math., 166, 51-58, (2014) · Zbl 1283.05182
[3] Bondy, J.A., Murty, U.S.R.: Graph Theory. Graduate Texts in Mathematics, vol. 244. Springer, New York (2008) · Zbl 1134.05001
[4] Erdős, P., Rubin, A.L., Taylor, H.: Choosability in graphs. In: Proceedings of the West-Coast Conference on Combinatorics, Graph Theory and Computing, Congressus Numerantium XXVI, pp. 125-157 (1979) · Zbl 1198.05049
[5] Godin, J.-C.: Coloration et choisissabilité des graphes et applications. PhD Thesis (in french), Université du Sud Toulon-Var, France (2009)
[6] Gutner, S; Tarsi, M, Some results on (a:b)-choosability, Discret. Math., 309, 2260-2270, (2009) · Zbl 1198.05049
[7] Li, N., Meng, X., Liu, H.: Free Choosability of Outerplanar Graphs. In: Green Communications and Networks. Lecture Notes in Electrical Engineering, vol. 113, pp. 253-256 (2012) · Zbl 0853.05034
[8] Tuza, Zs; Voigt, M, Every 2-choosable graph is (2m, m)-choosable, J. Graph Theory, 22, 245-252, (1996) · Zbl 0853.05034
[9] Voigt, M, Choosability of planar graphs, Discret. Math., 150, 457-460, (1996) · Zbl 0852.05048
[10] Voigt, M.: On list Colourings and Choosability of Graphs. Abilitationsschrift, TU Ilmenau (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.